BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Back to Search Results |
| Catalog Number |
28-N4-34-209-30U |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Codes |
Stroke/CVA (1770); Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
09/18/2025
Type of Reportable Event
Death
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
"as stated above, previous 30x32x 100 thoraflex implanted week prior (on (b)(6)) with the plan to extend with a tevar down to just proximal of celiac.- chronic dissection.After discussion of case plan, we chose 34/30 x 200 tapered nbs.As the procedure commenced, all was normal throughout each step of deployment until step 3 when, although the release mechanism did traverse caudally (on the sterile field) with no issue and as planned, & we moved to step 4 in an effort to remove the pusher rod (pull back) we saw that the rod would not traverse over the wire (while also watching on flouro) to see that the stent graft was traversing (moving) with the rod itself on gentle movement.It was then that we deciphered that the clasp was not released from the stent graft.After working under my direction to troubleshoot with first step to gently maneuver the pusher rod up/down and twist side to side followed by cutting the hypo tube & moving the (green) tube in a caudal direction, there was no change.I then reached out to r&d team (b)(6) to provide direction in which they connected with me via teams call whereby i was able to provide live feed of or and work to troubleshoot.After 4 hrs or so, (r&d remaining on call entire time with many attempts, the patient was converted to open procedure (via thoracotomy approach from lft side (not standard sternotomy) at which time the clasp was manually released and device removed via rt femoral artery." patient outcome: "patient stable throughout the procedure then developed brain bleed post procedure at which time taken back to or (next day, (b)(6)) for a craniotomy at which time the decision was made to withdraw care.Update received: patient death occurred on (b)(6) 2025.".
Event or Problem Description
"as stated above, previous 30x32x 100 thoraflex implanted week prior (on (b)(6) with the plan to extend with a tevar down to just proximal of celiac.Chronic dissection.After discussion of case plan, we chose 34/30 x 200 tapered nbs.As the procedure commenced, all was normal throughout each step of deployment until step 3 when, although the release mechanism did traverse caudally (on the sterile field) with no issue and as planned, & we moved to step 4 in an effort to remove the pusher rod (pull back) we saw that the rod would not traverse over the wire (while also watching on flouro) to see that the stent graft was traversing (moving) with the rod itself on gentle movement.It was then that we deciphered that the clasp was not released from the stent graft.After working under my direction to troubleshoot with first step to gently maneuver the pusher rod up/down and twist side to side followed by cutting the hypo tube & moving the (green) tube in a caudal direction, there was no change.I then reached out to r&d team (b)(6) to provide direction in which they connected with me via teams call whereby i was able to provide live feed of operating room and work to troubleshoot.After 4 hrs or so, (r&d remaining on call entire time with many attempts, the patient was converted to open procedure (via thoracotomy approach from lft side (not standard sternotomy) at which time the clasp was manually released and device removed via rt femoral artery." patient outcome: "patient stable throughout the procedure then developed brain bleed post procedure at which time taken back to or (next day, on (b)(6) for a craniotomy at which time the decision was made to withdraw care.Update received: patient death occurred on (b)(6) 2025.".
Additional Manufacturer Narrative